MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Model Number 410-154
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889); Material Integrity Problem (2978)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 03/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information unavailable from facility.Device evaluation: the turbo elite device was evaluated on 18 april, 2019 by a (b)(4) team.The team confirmed the catheter working length was severely bent, kinked and damaged at 16 cm and 19 cm from the distal tip.A breach in the device's outer jacket was confirmed via microscopic examination.This was determined to be a use issue.
 
Event or Problem Description
A peripheral procedure commenced to treat a stenosed vessel in a mid to distal superficial femoral artery of mixed morphology and moderate calcification.The physician reportedly successfully crossed the lesion with a wire, and then with a crossing catheter.A spectranetics turbo elite device was then used to treat the lesion.The physician reportedly met resistance while lasing; he was able to cross the lesion, but it was tight.The fluency of the device was increased and another pass was attempted at crossing the lesion again.However, the physician reported that passing the laser "didn't feel right" and removed the device to observe it.The device was reportedly mangled.The physician then used another turbo elite device to complete the procedure successfully with no reported patient harm.When the turbo elite device was returned to the manufacturer and evaluated, it was discovered that there was a breach in the device's outer jacket.This report is being submitted due to the potential for exposure to manufacturing materials and accidental radiation.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
TURBO ELITE
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key8602048
Report Number1721279-2019-00075
Device Sequence Number11310848
Product Code MCW
UDI-Device Identifier00813132024703
UDI-Public(01)00813132024703(17)210227(10)FBE19B25A
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2021
Device Model Number410-154
Device Catalogue Number410-154
Device Lot NumberFBE19B25A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2019
Initial Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005